Nowadays, low-dose aspirin is widely administered at low dose as an antithrombotic drug for the prevention
of cerebrovascular and cardiovascular diseases. However, aspirin, even at a low dose, can induce varying
degrees of gastroduodenal mucosal injury (erosion, ulcer, ulcer bleeding). Hence, co-prescription of proton pump
inhibitors with low-dose aspirin is recommended for those at high risk for adverse gastroduodenal events. At present,
a history of peptic ulcer, especially that of complicated ulcer, is the most important risk factor for low-dose
aspirin-associated gastroduodenal adverse events. Additionally, concomitant use of non-steroidal anti-inflammatory
drugs including COX-2 selective inhibitors, anti-platelet agents, anti-coagulants, and oral corticosteroid is recognized
to increase the risk for adverse gastroduodenal events in low-dose aspirin users. H. pylori infection could also
be associated with the increased risk for adverse gastroduodenal events in low-dose aspirin users, especially in patients
with histories of peptic ulcers. Therefore, eradication therapy for such patients can prevent ulcer recurrence.
However, the efficacy of eradication therapy on low-dose aspirin-related gastroduodenal lesions in unselected H. pylori-positive lowdose
aspirin users without histories of peptic ulcers remains to be clarified.